I have been on 75mg of Effexor for many years . I have 'reactive depression' which means that I get into a depressive state when things happen to me, but am generally not a depressive person. When I am going through a good patch I go down to 37.5 which is apparently a low dosage and does help my general anxiety to stay on an even keel. When things get bad (for example problems at work, when my husband passed away, money worries etc) I go back up to 75mg with my doctors help and I am fine. But a couple of weeks ago I was very depressed and my doctor prescribed the usual 75mgs and I found that I could not sleep, which has never happened before . I was staying awake for most of the night, or sleeping and then waking at 1 hour intervals and I was exhausted. I am now trying to get back down to 37.5 but am having terrible nightmares. Why has this suddenly started to happen when I have been increasing and decreasing the dosage successfully for about 20 years now?
ginger; This really could happen at any dose, Or something your not aware that you might be doing If you do have to go back to the 75mg again. Try taking it in the morning seems to avoid that side effect for most people it would be worth a try. Outside of that can see why it would change on you but sometimes when we have been on some medications for a long time they do break down differently. chuck1957
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jun 2011 • 6 answers
Posted 23 Mar 2014 • 3 answers
BuSpar - Does anyone know if every time you change doseage if the higher dose starts working within?
Posted 29 May 2015 • 1 answer
Posted 5 Nov 2017 • 3 answers
Posted 14 days ago • 2 answers